Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Parkinson's Disease

Sinemet and Goyltely

11/02/1999

Question:

Wife has had parkinsonism for 12 years. Also has colon cancer. Has chronic constipation problem. Doctor has her taking goyltely to try and keep the BMs regular. But she feels that the golytely negate the effectivness of the sinemet she is taking for her PD. Can this be??

Answer:

Any strong laxative can reduce the amount of time Sinemet spends in the gut and therefore reduce its absorption. Golytely could certainly cause this. She may want to try a stool softener such as Colace instead. Propulsid is a prescription medication that may also help reduce constipation.

For more information:

Go to the Parkinson's Disease health topic, where you can:

Response by:

Arif Dalvi, MD
Assistant Professor
College of Medicine
University of Cincinnati